I'm pretty distressed trying to figure out where to go next. For the past year or so I've been trying different medication options to combat my anxiety/depression without weight gain or sexual side effects and it's been quite a challenge.
Here's what I've tried:
celexa, zoloft, prozac - the SSRIs - all helped A LOT in terms of bingeing and anxiety/depression but caused awful sexual side effects
wellbutrin xl - loved this, but broke out in a horrible rash that could have killed me (spread to my throat/mouth.. was scary!)
pristiq, cymbalta - the SNRIs - useless, caused sexual side effects and no good effects
viibryd - useless and caused nothing but GI problems and sexual side effects
buspirone - seemed helpful but caused itching, thought I was allergic so I stopped.. hmph.
that leads us to the present.. I thought topiramate (topamax) was going to be my miracle drug.. but it has been causing my hair to fall out at an alarming rate. I have thick almost unruly hair, and as I increase the dosage, the hair starts coming out in clumps in the shower, when I brush, when I style.. everywhere. It's like a horror movie. I mentioned this to my doctor and he said to continue on but I really don't think I can. My hair is brittle, too.. and it just snaps if you touch it! It used to be healthy and full and now it's dull and dry. I've been on this drug not even two months! It's terrifying and distressing.
But it's really helping me to keep my eating in check and not emotionally eat and I'm terrified to go off it which I know the doctor will tell me to do.
I have been through the mill with medications and have really had it. Do any of you know of any meds that are similar to topamax but will not cause me to lose all my hair?! I'm looking for something to suggest for when my doctor calls me back tomorrow.
Already weaning off the topamax and I can see my old patterns emerging.. yesterday I ate pancakes for breakfast, gorged on chips, had pasta for dinner, and had cake for dessert (ugh, gross.) I can't live like that anymore